Alert archive / Illinois / Frost Advisories in 2020
Frost Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 4, 2020, 2:19 AM CDT for 35 counties in Illinois. It took effect at Oct 5, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 2:19 AM CDT (07:19 UTC)
- In effect from
- Oct 5, 2020, 2:00 AM CDT
- Expired
- Oct 5, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS73 KILX 040719 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 219 AM CDT Sun Oct 4 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- /O.NEW.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 219 AM CDT Sun Oct 4 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures of 33 to 35 degrees, will make frost likely for much of the area tonight. * IMPACTS...Frost could kill unprotected outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
632 WWUS73 KILX 041532 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1032 AM CDT Sun Oct 4 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-042100- /O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1032 AM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures of 33 to 35 degrees, will make frost likely for much of the area tonight. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
946 WWUS73 KILX 042055 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 355 PM CDT Sun Oct 4 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-050900- /O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 355 PM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures of 33 to 35 degrees, will make frost likely for much of the area tonight. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
962 WWUS73 KILX 050647 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 147 AM CDT Mon Oct 5 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-051300- /O.CON.KILX.FR.Y.0004.201005T0700Z-201005T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 147 AM CDT Mon Oct 5 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, southeast, and west central Illinois. * WHEN...From 2 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures of 33 to 35 degrees, will make frost likely for much of the area tonight. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
970 WWUS73 KILX 051304 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 804 AM CDT Mon Oct 5 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-051415- /O.EXP.KILX.FR.Y.0004.000000T0000Z-201005T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 804 AM CDT Mon Oct 5 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures were rising this morning under abundant sunshine. The frost advisory has expired. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 3, 11:44 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 3, 11:44 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1144 PM CDT Sat Oct 3 2020 .SYNOPSIS... Issued at 620 PM CDT Sat Oct 3 2020 Rain showers will persist for most of the central Illinois through this evening then start to taper off from west to east after midnight. Dry conditions will return Sunday as high pressure returns. A cool night with temperatures in the 30s and areas of frost is likely Sunday night. The dry conditions look to linger throughout much of the upcoming week, as temperatures also look to rebound closer to normal. && .UPDATE... Issued at 859 PM CDT Sat Oct 3 2020 A broad upper level trough remains over the Midwest with a developing frontal zone from Lake Michigan southwestward through central IL. Additional upper level shortwaves will continue to dig into the west side of the trough overnight keeping showers periodically reinvigorating across central IL overnight, with the main activity shifting eastward as the main upper trough slowly sharpens and becomes gradually more progressive. Main updates this evening have been to refine ending time of showers for late in the night west of I-55. By mid morning Sunday, most shower activity should be shifted east of the Indiana state line. Lows ranging from around 40 near Galesburg to 50 near Lawrenceville continue to look good. && .SHORT TERM...(This evening through Sunday) ISSUED AT 253 PM CDT Sat Oct 3 2020 The upper level trof will begin a weak digging pattern across the northern Great Lakes region through the evening and overnight. This will lean the trof axis through the mid-Mississippi River Valley overnight, filtering the weak wave disturbance currently across eastern Iowa into the northern Illinois. With afternoon analysis, rain showers have been slow to reach the sfc, as extensive dry layer at the sfc erodes the moisture. Also noticing some weakening trend on the southwestern portion of the n-s line. Will have to monitor the western side of the wave part, which is currently across se Iowa. This will be the area that could swing into western IL and drop south, bringing additional showers to points west of SPI. However with the eastward push of the main band of precip, this wave could be too far east already in which locations w/sw of a Jacksonville to Effingham line do not see additional precip with this system. As the upper trof and wave shift east tonight, it will slide shower activity eastward through the region. This system will provide additional showers for most locations along the I-74 corridor. Moving into Sunday, the wave will be pushed out of the region quickly by advancing High pressure from the nw. This High will build across the Midwest Sunday, clearing skies out during the afternoon...however northerly winds will increase through the day, bringing sustained values up to 15kts, and gusts to 20-22kts. Temperatures will remain cool for the overnight and throughout Sunday. .LONG TERM...(Sunday night through Saturday) ISSUED AT 253 PM CDT Sat Oct 3 2020 Heading into next week, not much to talk about in terms of significant weather. A quiet weather pattern sets up, as more zonal pattern develops during the first half of the week. The main weather makers will remain well north of the region, as the High pressure from this weekend slides across southeastern US and dominates the northern jet stream. This High will limit the southward progression of the northern jet, holding any Low pressure systems across southern Canada. With the lingering High pressure system across southeast US, this will return southerly airflow to the Midwest, increasing temperatures during the start of the week. Temps will climb back to near and slightly above average for this time of year. Heading into mid-week, and the second half of the week, zonal flow takes a strong hold over much of the CONUS. This will hold the dry conditions in place throughout the central US, and Midwest. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1144 PM CDT Sat Oct 3 2020 Numerous light rain showers will continue across central IL for the next few hours before showers begin to taper off from west to east. MVFR cigs should become predominant by 08Z or earlier, with local IFR-LIFR at times. Vsby should generally become MVFR. Cigs/vsby expected to improve to VFR by 13Z-16Z. Winds becoming N overnight, increasing to 12-15 kts with gusts to near 20 kts by 18Z. Winds decreasing again to 7 kts or less by 23Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...Baker LONG TERM...Baker AVIATION...37
Hazardous weather outlook, Oct 3, 3:06 PM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Sat Oct 3 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041215- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 306 PM CDT Sat Oct 3 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Frost is possible Sunday night into early Monday morning as temperatures drop into the mid 30s. The most widespread frost is expected north of a Jacksonville to Danville line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Erwin
Nearby
Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.